Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 69, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 29, 1994, 7:34 PM EDT for Lake County, Florida. It was in force for 56 min.
The area
The counties it named.
The facts
- Issued
- Jun 29, 1994, 7:34 PM EDT (23:34 UTC)
- Expired
- Jun 29, 1994, 8:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Lake County, FL
The radar
The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1229 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KMLB 292336 RRA SVRMLB FLC069-300030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 734 PM EDT WED JUN 29 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 830 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...NORTHERN LAKE COUNTY AT 735 PM...WEATHER RADAR AT MELBOURNE INDICATED A DEVELOPING SEVERE THUNDERSTORM 1 MILE SOUTH OF ASTOR PARK. THE THUNDERSTORMS WAS DRIFTING SLOWLY SOUTH AT LESS THAN 5 MPH. RESIDENTS FROM ASTOR PARK TO PITTMAN AND PAISLEY SHOULD BE ALERT TO THESE APPROACHING STORMS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SPRATT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:31 PM EDT, 5 hours 3 minutes earlier.
Area forecast discussion, Jun 29, 2:31 PM EDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EDT WED JUN 29 1994 AGAIN...THIS FCST PD MARKED BY ONLY MINOR CHGS IN THE SFC/ALF PTRNS. DEEP LYR RDG AXIS SHLD CHG LTL WITH A WKNESS VCNTY FL THRU THE PD. WND PROFILE WL BE VERY LGT SO DO NOT FIGURE ON SGFNT LRG SCALE SINKING OR RISING MOTIONS. NR CLIMO DEEP MSTR REFLECTED WELL BY GUIDANCE POPS. RDG PSTN FAVORS INLD AFTN ACTVTY SO WL GO A BIT HIER ON POPS THERE. WL SEPARATE GROUP 1 BASED ON WNDS AND REGROUP RMDR FOR INLD/CSTL SCTNS. @1...VOLUSIA @2...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE @3...BREVARD INDIAN RIVER MARTIN ST LUCIE MCO BB 073/092 072/092 242 DAB BB 073/090 072/090 131 MLB BB 075/090 075/090 222 .MLB...NONE. RL
In the hours before
Special weather statement, Jun 29, 6:13 PM EDT, 1 hour 21 minutes before
FLZ041-044-501-292315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 613 PM EDT WED JUN 29 1994 ...STRONG THUNDERSTORMS INCREASING IN INTENSITY ACROSS FLAGLER AND NORTHERN VOLUSIA COUNTIES... AT 610 PM...WEATHER RADAR AT MELBOURNE INDICATED A LINE OF THUNDERSTORMS FROM MARINELAND TO BUNNELL TO PIERSON. THE LINE WAS MOVING EAST AT 10 MPH AND WILL MOVE TOWARD THE COASTAL COMMUNITIES AND INTRACOASTAL WATERS BETWEEN MARINELAND AND DAYTONA BEACH THROUGH 715 PM. OTHER THUNDERSTORMS WERE BEGINNING TO DEVELOP FURTHER SOUTH FROM PIERSON TO LEESBURG AND INTO NORTHERN POLK COUNTY. THESE STORMS WERE NEARLY STATIONARY. RESIDENTS OF LAKE COUNTY AND COASTAL INTERESTS OF NORTHERN VOLUSIA COUNTY SHOULD CONTINUE TO FOLLOW PROGRESS OF THESE STORMS. SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 40 MPH...DEADLY LIGHTNING AND VERY HEAVY RAIN. SPRATT
Special weather statement, Jun 29, 6:15 PM EDT, 1 hour 19 minutes before
FLZ041-044-501-292315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 613 PM EDT WED JUN 29 1994 ...STRONG THUNDERSTORMS INCREASING IN INTENSITY ACROSS FLAGLER AND NORTHERN VOLUSIA COUNTIES... AT 610 PM...WEATHER RADAR AT MELBOURNE INDICATED A LINE OF THUNDERSTORMS FROM MARINELAND TO BUNNELL TO PIERSON. THE LINE WAS MOVING EAST AT 10 MPH AND WILL MOVE TOWARD THE COASTAL COMMUNITIES AND INTRACOASTAL WATERS BETWEEN MARINELAND AND DAYTONA BEACH THROUGH 715 PM. OTHER THUNDERSTORMS WERE BEGINNING TO DEVELOP FURTHER SOUTH FROM PIERSON TO LEESBURG AND INTO NORTHERN POLK COUNTY. THESE STORMS WERE NEARLY STATIONARY. RESIDENTS OF LAKE COUNTY AND COASTAL INTERESTS OF NORTHERN VOLUSIA COUNTY SHOULD CONTINUE TO FOLLOW PROGRESS OF THESE STORMS. SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 40 MPH...DEADLY LIGHTNING AND VERY HEAVY RAIN. SPRATT
Special weather statement, Jun 29, 6:51 PM EDT, 43 minutes before
FLZ041-292355- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 651 PM EDT WED JUN 29 1994 ...STRONG THUNDERSTORMS ACROSS EXTREME NORTHWESTERN VOLUSIA COUNTY... AT 650 PM...WEATHER SERVICE RADAR AT MELBOURNE INDICATED A VERY STRONG THUNDERSTORM OVER LAKE GEORGE. THE THUNDERSTORM WAS REMAINING NEARLY STATIONARY. STRONG WINDS TO 40 MPH AND SMALL HAIL WILL LIKELY OCCUR WITH THIS STORM. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. SPRATT PASS OR DISSIPATE. MOTORIST ARE URGED TO USE EXTREME CAUTION IF CAUGHT IN A HEAVY DOWNPOUR. PERSONS ON THE BEACH AND ALONG THE COASTAL AREAS OF DELAWARE SHOULD KEEP AND EYE OUT FOR THE APPROACH OF THREATENING WEATHER AND TAKE NECESSARY ACTION. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL TV AND RADIO STATIONS FOR FURTHER UPDATES ON THIS WEATHER EVENT. LYLES NNNN
Special weather statement, Jun 29, 6:53 PM EDT, 41 minutes before
FLZ041-292355- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 651 PM EDT WED JUN 29 1994 ...STRONG THUNDERSTORMS ACROSS EXTREME NORTHWESTERN VOLUSIA COUNTY... AT 650 PM...WEATHER SERVICE RADAR AT MELBOURNE INDICATED A VERY STRONG THUNDERSTORM OVER LAKE GEORGE. THE THUNDERSTORM WAS REMAINING NEARLY STATIONARY. STRONG WINDS TO 40 MPH AND SMALL HAIL WILL LIKELY OCCUR WITH THIS STORM. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF. SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. SPRATT
Special weather statement, Jun 29, 7:24 PM EDT, 10 minutes before
FLZ038-300025- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 724 PM EDT WED JUN 29 1994 ...SEVERE THUNDERSTORM WARNING FOR FLAGLER COUNTY HAS EXPIRED... NATIONAL WEATHER SERVICE RADARS CONTINUED TO INDICATE STRONG THUNDERSTORMS JUST EAST OF LAKE GEORGE MOVING NORTHEAST AT 10 MPH. THESE THUNDERSTORMS WILL LIKELY MOVE INTO WESTERN FLAGLER COUNTY IN THE NEXT HOUR. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Jun 29, 7:24 PM EDT, 10 minutes before
FLZ038-300025- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 724 PM EDT WED JUN 29 1994 ...SEVERE THUNDERSTORM WARNING FOR FLAGLER COUNTY HAS EXPIRED... NATIONAL WEATHER SERVICE RADARS CONTINUED TO INDICATE STRONG THUNDERSTORMS JUST EAST OF LAKE GEORGE MOVING NORTHEAST AT 10 MPH. THESE THUNDERSTORMS WILL LIKELY MOVE INTO WESTERN FLAGLER COUNTY IN THE NEXT HOUR. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:17 PM EDT | Severe Thunderstorm Warning | MLB | Flagler | 58 min |
| Jun 29, 6:21 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 69 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.